MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*SKIN STAPLER-WIDE; REMOVABLE (SKIN)

ETHICON ENDO-SURGERY, LLC. PROXIMATE*SKIN STAPLER-WIDE; REMOVABLE (SKIN)
Catalog Number PXW35
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the device was not stapling correctly.Not forming b formation stapes.Adverse impact patient/user: no.
 
Additional Manufacturer Narrative
(b)(4).Date sent 6/16/2025 d4 batch # unk b3: only event year known: 2025 attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent 6/27/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4) date sent 7/1/2025.Investigation summary the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that pxw35 device was returned with no apparent damage.During the functional test, the device fired 12 staples and at the 13rd firing the staples became misaligned and the device was non- functional due to a non-conforming staple stack.When the staple stack is found to be nonconforming, staples will become jammed in the cartridge, not allowing the staples to properly advance and possibly preventing the device from firing.No conclusion could be reached as to how the staple stack became misaligned.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot number 550d22, and no non-conformances were identified.

Common Device Name
REMOVABLE (SKIN)
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key22210364
Report Number3005075853-2025-04520
Device Sequence Number8660189
Product Code GDT
UDI-Device Identifier10705036002673
UDI-Public(01)10705036002673(17)300331(10)550D22
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPXW35
Device Lot Number550D22
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer06/26/2025
06/29/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date06/27/2025
07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown